I am already over weight and straggling to lose some weight. Can i keep losing weight while on paxil or ?
A number of psychotropic meds cause weight gain and fatigue. Why can’t it be weight loss and energy. Oh, that would be a stimulant, my mistake. Kidding aside, the best way to keep from gaining weight is to monitor your eating habits to avoid a lot of snacking and huge portions. I also walk a lot. I no longer have a car for the past 3 years. Having to walk, even from bus and train stops has helped me to lose 60 pounds, so far, in that time. I have 50 more to go. It’s a struggle because the meds do make us hungry. I understand it’s because they alter our metabolism. It goes deeper than just hunger. It effects a change in our metabolic process. That’s why some psych meds cause diabetes & high cholesterol.
Probably not unless you devote 100% effort into your diet like calorie counting, getting enough protein, water and vitamins/minerals. If you train consistently and intelligently your body will change, the hard truth is you might not be doing enough in the gym. If you walk now then start jogging or use an elliptical, also lift weights
Most psychotropic medications affect the basal metabolism and can cause weight gain... or weight loss. It can go either way depending on the individual patient's response to the drug.
"Common (1% to 10%): Decreased appetite, increased appetite, weight loss, weight gain."
Notice, though, that only 1% to 10% of users are affected at all!
I'd advise giving it a try because Paxil is an excellent medication for anxiety disorders.
Best regards, Wildcat
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Feb 2012 • 2 answers
Posted 29 Aug 2014 • 5 answers
Posted 11 Apr 2016 • 6 answers
Posted 7 Sep 2016 • 2 answers
Posted 9 May 2017 • 2 answers